Ohio, 2010

Hail and Damaging Winds in Ohio, June 11, 2010

June 11, 2010 · NWS ILN · 4 events in 4 counties and zones

Severe storms developed during the late afternoon hours of June 11th. The main threat was damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Severe storms developed during the late afternoon hours of June 11th. The main threat was damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 11, 3:34 PM EST, 55 minutes earlier.

Area forecast discussion, Jun 11, 3:34 PM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
434 PM EDT FRI JUN 11 2010

.SYNOPSIS...
AN UPPER LEVEL WEATHER DISTURBANCE WILL MOVE ACROSS THE OHIO
VALLEY LATE TONIGHT AND SATURDAY...BRINGING A ROUND OF SHOWERS AND
THUNDERSTORMS. A COLD FRONT WILL APPROACH THE REGION FROM THE
NORTHWEST SATURDAY NIGHT...SETTLING INTO THE OHIO VALLEY ON
SUNDAY. WARM AND HUMID WEATHER CAN BE EXPECTED THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A WARM FRONT WILL CONTINUE TO LIFT NE AWAY FROM THE REGION THIS
AFTERNOON/EARLY EVENING. SCATTERED SHOWERS AND THUNDERSTORMS HAVE
POPPED UP IN A VERY MOIST AND UNSTABLE AIRMASS. WITH LACK OF
APPRECIABLE SHEAR...STORMS ARE OF THE PULSE VARIETY...TYPICALLY
PRODUCING SUB-SEVERE WIND GUSTS. WILL MONITOR RADAR TRENDS SHOULD
A SEVERE STORM DEVELOP.

OTHERWISE...SHOWERS AND THUNDERSTORMS SHOULD SHOW A DECREASING
TREND IN COVERAGE THROUGH THIS EVENING. THEREAFTER...AN UPR LVL WX
DISTURBANCE OVER SE MISSOURI IS FORECAST TO MOVE NE AND APPROACH
THE TRI-STATE/CVG REGION TOWARD MORNING. THIS FEATURE WILL BE
ASSOCIATED WITH A SFC TROF ALONG WITH AN INCREASE IN 925 MB TO 850
MB CONVERGENCE WITH A 30-40 KNOT LOW LEVEL JET. THIS SYSTEM AND
LOW LVL CONVERGENCE WILL INTERACT WITH A VERY MOIST AIRMASS.
MODELS CONTINUE TO ADVERTISE PWAT VALUES OF 2.25 INCHES. WITH SUCH
A MOIST AIRMASS...IT WILL NOT TAKE A WHOLE BUNCH OF FORCING TO GET
SHOWERS AND THUNDERSTORMS GOING AGAIN. THUS...HAVE INCREASED POPS
ACRS THE SW INTO THE LIKELY CATEGORY LATE. WITH RELATIVELY MOIST
SOILS...THE POTENTIAL FOR HEAVY RAINFALL...ALONG WITH SLOW-MOVING
AND/OR TRAINING THUNDERSTORMS...HAVE THOUGHT IT PRUDENT TO ISSUE A
FLASH FLOOD WATCH ALONG AND SOUTH OF THE I-70 CORRIDOR FOR LATE
TONIGHT INTO SATURDAY AFTERNOON. THE POTENTIAL EXISTS FOR A 2 TO 4
INCHES SWATH OF RAIN TO FALL WITH ISOLATED HIGHER AMOUNTS
POSSIBLE. LATER SHIFTS WILL HAVE TO ASSESS MESOSCALE TRENDS/MODEL
DATA SHOULD CURRENT FLASH FLOOD WATCH NEEDS TO BE EXPANDED FARTHER
NORTH.

IT WILL BE QUITE WARM AND MUGGY OVERNIGHT WITH DEWPOINTS REMAINING
IN THE UPPER 60S TO LOWER 70S. OVERNIGHT LOWS WILL BE CLOSE TO THE
DEWPOINT READINGS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
AFOREMENTIONED DISTURBANCE WILL TRAVERSE THE OHIO VALLEY REGION ON
SATURDAY. SHOWERS AND THUNDERSTORMS ARE FORECAST TO BE MOST
NUMEROUS ALONG AND SOUTH OF I-70. SHOWERS AND THUNDERSTORMS WILL
DECREASE IN COVERAGE AND INTENSITY FROM WEST TO EAST SATURDAY
AFTERNOON AS SOME WEAK NVA/SUBSIDENCE DEVELOPS IN THE WAKE OF THE
DISTURBANCE. LATER SHIFTS MAY BE ABLE TO CANCEL FLASH FLOOD WATCH
EARLIER THAN EXPECTED DEPENDING HOW FAST WIDESPREAD PCPN MOVES OUT
OF THE AREA. WITH CLOUDS AND PCPN...TEMPERATURES WILL WARM INTO
THE LOWER AND MID 80S.

A COLD FRONT WILL APPROACH THE CWFA SATURDAY NIGHT FROM THE NW.
WILL MAINTAIN A 30 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS. IT
WILL STILL BE WARM AND MUGGY WITH OVERNIGHT LOWS MAINLY IN THE
LOWER 70S.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
CONFIDENCE IN THE FORECAST IS DECENT FOR SUNDAY THROUGH
TUESDAY...BEFORE RUN TO RUN AND MODEL TO MODEL DIFFERENCES MAKE THE
FORECAST FOR THE MIDDLE TO END OF NEXT WEEK RATHER UNCERTAIN.

A LINGERING SURFACE BOUNDARY / TROUGH WILL BE ENTRENCHED ACROSS THE
OHIO VALLEY FOR SUNDAY AND MONDAY. LIFT WILL BE AIDED BY DIURNAL
CYCLES...AND THE OCCASIONAL WEAK SHORTWAVE MOVING EASTERLY AROUND
THE MID LEVEL RIDGE PARKED ACROSS THE SOUTHERN US. HAVE GONE A
LITTLE HIGHER WITH POPS THIS TIME AROUND...CARRYING 30-40 PERCENT
THROUGH SUNDAY NIGHT AND 20-30 ON MONDAY.

BY TUESDAY...WILL STILL HAVE TO KEEP A SLIGHT CHANCE AROUND AS
MODELS INDICATE THAT THE CWA WILL REMAIN IN THE VICINITY OF THE
BOUNDARY. HOWEVER BEYOND THIS THE SOLUTIONS CONTINUE TO DIVERGE ON
WHEN THE FRONT EITHER CLEARS OUT OF THE REGION...OR STAYS AROUND
INSTEAD. 12Z ECMWF KEEPS THE FRONT IN THE REGION...AND 12Z GFS
PUSHES HIGH PRESSURE IN RATHER DRAMATICALLY ON WEDNESDAY AND
WEDNESDAY NIGHT. SO WILL CONTINUE TO MAKE ONLY SMALL CHANGES THIS
FAR OUT...PREFERRING TO SEE MORE CONTINUITY BEFORE BEING ABLE TO
DEFINITIVELY SAY A GIVEN DAY WILL BE DRY OR WET.

TEMPERATURES ARE SIMILAR TO PREVIOUS FORECASTS AND NOT FAR FROM
GUIDANCE. EXACT POSITION OF THE BOUNDARY MAY FOCUS A SLIGHTLY
TIGHTER TEMP GRADIENT THAN CURRENTLY IN THE GRIDS BUT WOULD BE TOUGH
TO PIN THE LOCATION DOWN AT THIS POINT.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
SCATTERED CONVECTION IS FIRING IN THE WARM SECTOR AND SHOULD
CONTINUE THROUGH 00Z WHEN DAYTIME HEATING WILL BE LOST. SINCE THE
CONVECTION IS ONLY SCATTERED DIDNT GO ANYTHING HIGHER THAN A VCTS
IN THE TAFS THIS AFTN AND CONCENTRATED IT IN THE SW TAFS.

MODELS ARE CONSISTENT IN BRINGING H5 VORT NE INTO THE REGION
TOMORROW. GENERAL CONSENSUS IS THAT PCPN COMPLEX WILL AFFECT SRN
PART OF THE FA AFT 10-12Z. NRN TAFS MAY BE ON THE NRN EDGE OF THE
SYSTEM. RIGHT NOW ONLY WENT WITH TEMPO TSRA IN THE SRN TAFS...BUT
TSRA WILL PROBABLY HAVE TO BE BUT IN THE PREVAILING LATER.

.OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH FROM 4 AM EDT SATURDAY THROUGH SATURDAY
     AFTERNOON FOR OHZ053>056-060>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH FROM 4 AM EDT SATURDAY THROUGH SATURDAY
     AFTERNOON FOR KYZ089>100.
IN...FLASH FLOOD WATCH FROM 4 AM EDT SATURDAY THROUGH SATURDAY
     AFTERNOON FOR INZ050-058-059-066-073>075-080.

&&

SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HICKMAN
LONG TERM...HATZOS
AVIATION...SITES
Hazardous weather outlook, Jun 11, 3:41 PM EST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
441 PM EDT FRI JUN 11 2010

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ053>056-060>065-070>074-
077>082-088-122045-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-CLARK-MADISON-FRANKLIN OH-
LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-
BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-
ADAMS-PIKE-SCIOTO-
441 PM EDT FRI JUN 11 2010

...FLASH FLOOD WATCH IN EFFECT FROM 4 AM EDT SATURDAY THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

AN UPPER LEVEL WEATHER DISTURBANCE WILL PRODUCE SHOWERS AND
THUNDERSTORMS ON SATURDAY. A FEW OF THE STORMS MAY BE SEVERE WITH
LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGE TO REPORT SIGNIFICANT WEATHER...INCLUDING
HEAVY RAINFALL AMOUNTS...TO THE NATIONAL WEATHER SERVICE IN
WILMINGTON...OHIO.

OHZ026-034-035-042>046-051-052-122045-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-
441 PM EDT FRI JUN 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AN UPPER LEVEL WEATHER DISTURBANCE WILL PRODUCE SHOWERS AND
THUNDERSTORMS ON SATURDAY. A FEW OF THE STORMS MAY BE SEVERE WITH
LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGE TO REPORT SIGNIFICANT WEATHER...INCLUDING
HEAVY RAINFALL AMOUNTS...TO THE NATIONAL WEATHER SERVICE IN
WILMINGTON...OHIO.

In the hours before

Special weather statement, Jun 11, 3:49 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
449 PM EDT FRI JUN 11 2010

OHZ042-051-060-061-112130-
MIAMI OH-DARKE OH-MONTGOMERY OH-PREBLE OH-
449 PM EDT FRI JUN 11 2010

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PREBLE...MONTGOMERY...
SOUTHERN DARKE AND WESTERN MIAMI COUNTIES THROUGH 530 PM EDT...

AT 446 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM HOLLANSBURG TO FOUR MILES WEST OF CAMDEN...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW MADISON...CAMDEN...
EATON...GRATIS...WEST ALEXANDRIA...LEWISBURG...ARCANUM...WEST
MILTON...WEST CARROLLTON...VANDALIA...TROY AND TROTWOOD.

ALSO...SUGAR VALLEY...NEW HOPE...MUTTONVILLE...PALESTINE...
ELDORADO...OKLAHOMA...WAYNE LAKES AND WEST MANCHESTER ARE NEAR THE
PATH OF THESE LINE OF STRONG THUNDERSTORMS.

LAT...LON 4004 8481 4019 8415 3959 8414 3957 8482

HATZOS
Special weather statement, Jun 11, 3:54 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
454 PM EDT FRI JUN 11 2010

OHZ054-112130-
MADISON OH-
454 PM EDT FRI JUN 11 2010

...A STRONG THUNDERSTORM WILL AFFECT MADISON COUNTY THROUGH 530 PM
EDT...

AT 450 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR LONDON...
MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND UP HAIL TO ONE HALF INCH IN DIAMETER ARE
POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LONDON AND JEFFERSON.

ALSO...MADISON LAKE...LAFAYETTE...BIG PLAIN...LILLY CHAPEL AND AMITY
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4005 8324 4005 8326 4003 8325 4000 8326
      3995 8324 3987 8325 3973 8349 3987 8356
      4011 8324

HATZOS
Special weather statement, Jun 11, 3:54 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
454 PM EDT FRI JUN 11 2010

OHZ034-112200-
MERCER OH-
454 PM EDT FRI JUN 11 2010

...A RAPIDLY DEVELOPING THUNDERSTORM WILL AFFECT NORTHERN MERCER
COUNTY THROUGH 600 PM EDT...

AT 450 PM EDT...RADAR INDICATED A THUNDERSTORM NEAR CHATTANOOGA...
MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ROCKFORD.

ALSO...TAMA IS NEAR THE PATH OF THIS RAPIDLY DEVELOPING THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4073 8444 4054 8470 4063 8481 4073 8478
Special weather statement, Jun 11, 4:00 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
500 PM EDT FRI JUN 11 2010

OHZ052-053-112145-
CLARK OH-CHAMPAIGN OH-
500 PM EDT FRI JUN 11 2010

...A STRONG THUNDERSTORM WILL AFFECT EASTERN CHAMPAIGN AND
NORTHEASTERN CLARK COUNTIES THROUGH 545 PM EDT...

AT 459 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
SPRINGFIELD...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...URBANA AND
MECHANICSBURG.

ALSO...BUCK CREEK STATE PARK...HARMONY...NEW MOOREFIELD...
WESTVILLE...POWHATTAN...CATAWBA...CATAWBA STATION AND LIPPINCOTT ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4022 8349 4001 8351 3988 8378 4002 8392
      4024 8376
Special weather statement, Jun 11, 4:06 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
506 PM EDT FRI JUN 11 2010

OHZ063-112145-
FAYETTE OH-
506 PM EDT FRI JUN 11 2010

...A STRONG THUNDERSTORM WILL AFFECT FAYETTE COUNTY THROUGH 545 PM
EDT...

AT 503 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR JASPER
MILLS...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...JEFFERSONVILLE...
WASHINGTON COURT HOUSE AND BLOOMINGBURG.

ALSO...JASPER MILLS...MILLEDGEVILLE...OCTA...BOOKWALTER...
PANCOASTBURG AND MADISON MILLS ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3958 8326 3945 8338 3953 8358 3954 8358
      3955 8361 3957 8367 3971 8361 3970 8343
      3969 8325
Special weather statement, Jun 11, 4:13 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
513 PM EDT FRI JUN 11 2010

OHZ035-043-044-112145-
SHELBY OH-LOGAN OH-AUGLAIZE OH-
513 PM EDT FRI JUN 11 2010

...A STRONG THUNDERSTORM WILL AFFECT EASTERN AUGLAIZE...NORTHWESTERN
LOGAN AND NORTHEASTERN SHELBY COUNTIES THROUGH 545 PM EDT...

AT 512 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR JACKSON
CENTER...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...JACKSON CENTER...
LAKEVIEW...RUSSELLS POINT...WAYNESFIELD AND BELLE CENTER.

ALSO...BLOOM CENTER...LEWISTOWN...HUNTSVILLE AND NORTHWOOD ARE NEAR
THE PATH OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4064 8388 4053 8387 4052 8369 4050 8367
      4029 8407 4043 8422 4065 8392

The radar

The Cincinnati radar (KILN), 40 km away, was scanning. The volume nearest the first event began at 21:29 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Fayette

When
June 11, 4:29 PM EST to 4:33 PM EST
Where
Fayette County, Bookwalter
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
39.700, -83.530

Trees and large tree limbs were reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Madison

When
June 11, 4:33 PM EST to 4:37 PM EST
Where
Madison County, 2 mi W of Midway
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
39.730, -83.508

Trees and large tree limbs were reported down due to damaging thunderstorm winds.

Hail, Hardin

When
June 11, 5:07 PM EST to 5:10 PM EST
Where
Hardin County, 1 mi N of Kenton
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
40.664, -83.600

Thunderstorm Wind, Logan

When
June 11, 5:20 PM EST to 5:24 PM EST
Where
Logan County, 2 mi NW of West Liberty to 1 mi SW of Zanesfield
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
40.270, -83.777

A tree and large tree limbs were reported down due to damaging thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2010Every state in 2010This day in weather historyWarnings in Ohio, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230290, 230291, 230308, 230309.